Alert archive / California / Hazardous Seas Watches in 2016

Hazardous Seas Watch 1, NWS Eureka, CA

January 27, 2016

NWS Eureka, CA issued this hazardous seas watch at Jan 27, 2016, 4:02 AM PST. It took effect at Jan 28, 2016, 9:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 27, 2016, 4:02 AM PST (12:02 UTC)
In effect from
Jan 28, 2016, 9:00 AM PST
Expired
Jan 27, 2016, 2:30 PM PST
In force
Issued by
NWS Eureka, CA

What forecasters said that day

The local office's own words before this hazardous seas watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas watch went out at Jan 26, 3:49 PM PST, 12 hours 13 minutes earlier.

Area forecast discussion, Jan 26, 3:49 PM PST, 12 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
349 PM PST TUE JAN 26 2016

.SYNOPSIS...UPPER LEVEL RIDGING WILL PROLONG MOSTLY DRY WEATHER
THROUGH WEDNESDAY BEFORE A LOW END ATMOSPHERIC RIVER BRINGS
WIDESPREAD RAIN THURSDAY AFTERNOON AND FRIDAY. THE WEATHER
PATTERN WILL REMAIN UNSETTLED THROUGH THE WEEKEND.

&&

.DISCUSSION...MOSTLY DRY WEATHER WITH PARTLY CLOUD SKIES WILL
CONTINUE TODAY AND WEDNESDAY AS UPPER RIDGING REMAINS OVER THE
WESTERN UNITED STATES. TEMPERATURES WILL WARM UP A FEW DEGREES ON
WEDNESDAY AS WARM AIR ADVECTION AHEAD OF AN APPROACHING SYSTEM
BRINGS UNSEASONABLY WARM WEATHER. THIS NEXT SYSTEM WILL IMACT
NORTHWESTERN CALIFORNIA IN THE FORM OF A LOW END ATMOSPHERIC RIVER.
RAIN WILL FIRST IMPACT DEL NORTE COUNTY AND SHIFT SOUTHEAST AS THE
FRONT ADVANCES TOWARDS CALIFORNIA. MODELS INDICATE THE FORMATION OF
A LOW OFFSHORE WHICH SHOULD INTENSIFY RAIN LATE THURSDAY NIGHT INTO
EARLY FRIDAY MORNING WITH LINGERING SHOWERS ON SATURDAY. CONFIDENCE
IS HIGH THAT THERE WILL BE WIDESPREAD PRECIPITATION WITH THIS SYSTEM
WITH 4 TO 6 INCHES POSSIBLE WITH UPWARDS TO 7 TO 8 INCHES POSSIBLE
IN MORE ISOLATED AREAS OF DEL NORTE COUNTY. STORM TOTAL RAIN WILL BE
LIGHTER ACROSS MENDOCINO, SOUTHERN HUMBOLDT, AND SOUTHERN TRINITY
COUNTIES WITH 1 TO 3 INCHES EXPECTED. SOME INITIAL CONCERNS WITH THE
SYSTEM WILL BE NUISANCE FLOODING OF ROADWAYS, POOR DRAINAGE AREAS,
AND SMALL STREAMS. IN ADDITION TO MINOR FLOODING, MUD AND ROCKS
SLIDES WILL POSE A THREAT IN STEEP TERRAIN. MAINSTEM RIVERS WILL
EXPERIENCE RAPID RISES BUT ARE FORECAST TO REMAIN BELOW FLOOD
STAGE. KML

A COLDER AIRMASS WILL MOVE OVERHEAD BEHIND THE FRONT CAUSING SNOW
LEVELS TO PLUMMET INTO THE WEEKEND. SNOW LEVELS WILL FALL FROM FROM
9,000 FT FRIDAY TO 2,000 TO 3,00 FT SATURDAY AND SUNDAY.
SNOW WILL BE POSSIBLE AT HIGHER PASSES WITH LINGERING SHOWERS
SATURDAY MORNING BUT CONFIDENCE IN THE FORECAST LOWERS
CONSIDERABLY AS WE MOVE INTO THE WEEKEND. DISCREPANCIES CONTINUE
BETWEEN THE GFS AND ECMWF REGARDING A SECONDARY LOW THAT MAY MOVE
TOWARD THE SAN FRANCISCO BAY AREA ON SATURDAY. IF THIS LOW
DEVELOPS...AS THE GFS AND SOME GFS ENSEMBLE MEMBERS SUGGEST...A
PRECIPITATION SHIELD MAY EXPAND OVER THE SOUTHERN HALF OF
NORTHWEST CALIFORNIA PROLONG RAIN AND SNOW. LITTLE CHANGES WERE
MADE IN THE EXTENDED AS CONFIDENCE REMAINS LOW. THOUGH THE GFS
SOLUTION RAISES CONCERN FOR HEAVIER PRECIPITATION THIS WEEKEND WE
DECIDED TO ERR WITH THE DRIER ECMWF. NEVERTHELESS WE WILL NEED TO
MONITOR THE LONG RANGE FORECAST TO SEE IF MODELS WILL COMPROMISE
ON ONE SOLUTION OR THE OTHER. STAY TUNED. KML/RPA

&&

.AVIATION...VFR CONDITIONS AND LIGHT WINDS WILL CONTINUE AT KCEC AND
KACV THROUGH THIS AFTERNOON. MVFR TO VFR CONDITIONS WILL CONTINUE
AT KUKI THIS AFTERNOON. THE LOWER CONDITIONS AT KUKI ARE DUE TO
REDUCED CEILINGS. PATCHY FOG WILL DEVELOP ACROSS KCEC, KACV AND
KUKI THIS EVENING AND OVERNIGHT REDUCING CEILINGS AND VISIBILITIES
TO MVFR AND TEMPORARY IFR CONDITIONS.

&&

.MARINE...A HIGH PRESSURE RIDGE EXTENDING ACROSS THE REGION THE NEXT
FEW DAYS WILL MAINTAIN LIGHT TO MODERATE WINDS ACROSS THE MARINE AREAS.
HOWEVER A WESTERLY SWELL, GENERATED BY A STRONG LOW PRESSURE SYSTEM
IN THE CENTRAL PACIFIC, IS BEGINNING TO PROPAGATE ACROSS THE WATERS.
A COLD FRONT WILL APPROACH THE REGION ON THURSDAY INCREASING WINDS.
THE COMBINATION OF THE WESTERLY SWELL AND THE COLD FRONT INCREASING
THE WINDS WILL ELEVATE THE SEAS THURSDAY AND FRIDAY. THEREFORE
THE SEAS WILL PEAK THURSDAY AND FRIDAY. WINDS AND SEAS WILL
DIMINISH SATURDAY. SMALL CRAFT ADVISORIES WILL REMAIN IN EFFECT
ACROSS ALL THE WATERS THROUGH THIS WEEKEND

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
     SMALL CRAFT ADVISORY UNTIL 3 PM PST SUNDAY FOR
     PZZ450-455-470-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Jan 26, 3:55 PM PST, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
355 PM PST TUE JAN 26 2016

CAZ001-002-280000-
REDWOOD COAST-MENDOCINO COAST-
355 PM PST TUE JAN 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

LARGE SURF WILL BUILD THURSDAY AND FRIDAY.

HEAVY RAIN IS EXPECTED TO FALL THURSDAY AFTERNOON THROUGH AT LEAST
EARLY FRIDAY...RESULTING IN RAPID RISES OF MAIN STEM RIVERS AND
LOCALIZED URBAN AND SMALL STREAM FLOODING. IN ADDITION...A FEW
MAIN STEM RIVERS MAY APPROACH MONITOR OR FLOOD STAGE BY FRIDAY
AFTERNOON. GUSTY RIDGETOP WINDS WILL ALSO BE POSSIBLE FRIDAY...AND
SNOW LEVELS WILL FALL RAPIDLY LATE FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-004-076-280000-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
355 PM PST TUE JAN 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HEAVY RAIN IS EXPECTED TO FALL THURSDAY AFTERNOON THROUGH AT LEAST
EARLY FRIDAY...RESULTING IN RAPID RISES OF MAIN STEM RIVERS AND
LOCALIZED URBAN AND SMALL STREAM FLOODING. IN ADDITION...A FEW
MAIN STEM RIVERS MAY APPROACH MONITOR OR FLOOD STAGE BY FRIDAY
AFTERNOON. GUSTY RIDGETOP WINDS WILL ALSO BE POSSIBLE THURSDAY AND
FRIDAY...AND SNOW LEVELS WILL FALL RAPIDLY LATE FRIDAY AND
SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 27, 3:52 AM PSTHigh Surf AdvisoryEKA54 hr
Jan 27, 2:30 PM PSTHazardous Seas WarningEKA43 hr
Jan 27, 2:52 PM PSTFlood WatchEKA42 hr

Nearby

Hazardous Seas Watches in California, 2016Every hazardous seas watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.